Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An elementary proof of a theorem of Schaefer, Wolff and Arendt

Author: C. B. Huijsmans
Journal: Proc. Amer. Math. Soc. 105 (1989), 632-635
MSC: Primary 47B55; Secondary 46B30
MathSciNet review: 939965
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary proof of the following result, due to Schaefer, Wolff, and Arendt is given: if $ T$ is a lattice homomorphism on a Banach lattice $ E$ with spectrum $ \sigma (T) = \{ 1\} $, then $ T = I$, the identity mapping on $ E$.

References [Enhancements On Off] (What's this?)

  • [1] C. D. Aliprantis and O. Burkinshaw, Positive operators, Academic Press, Orlando, 1985. MR 809372 (87h:47086)
  • [2] C. B. Huijsmans, Elements with unit spectrum in a Banach lattice algebra, Indag. Math. 50 (1988), 43-51. MR 934473 (89f:46106)
  • [3] W. A. J. Luxemburg and A. C. Zaanen, Riesz spaces I, North-Holland, Amsterdam, 1971.
  • [4] H. H. Schaefer, Banach lattices and positive operators, Springer, Berlin, 1974. MR 0423039 (54:11023)
  • [5] H. H. Schaefer, M. Wolff, and W. Arendt, On lattice isomorphisms with positive real spectrum and groups of positive operators, Math. Z. 164 (1978), 115-123. MR 517148 (80b:47048)
  • [6] J. Voigt, The projection onto the center of operators in a Banach lattice, Math. Z. 199 (1988), 115-117. MR 954756 (89f:47058)
  • [7] A. C. Zaanen, Riesz spaces II, North-Holland, Amsterdam, 1983. MR 704021 (86b:46001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B55, 46B30

Retrieve articles in all journals with MSC: 47B55, 46B30

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society